×

Uniform ensemble controllability for one-parameter families of time-invariant linear systems. (English) Zbl 1296.93025

Summary: In this paper, we derive necessary as well as sufficient conditions for approximate controllability of parameter-dependent linear systems in the supremum norm. Using tools from complex approximation theory, we prove the existence of parameter-independent open-loop controls that steer the zero initial state of an ensemble of linear systems uniformly to a prescribed family of terminal states. New necessary conditions for uniform ensemble controllability of single-input systems are derived. Our results extend earlier ones of Li for ensemble controllability of linear systems.

MSC:

93B05 Controllability
93C05 Linear systems in control theory
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Bamieh, B.; Paganini, F.; Dahleh, M., Distributed control of spatially invariant systems, IEEE Trans. Automat. Control, 47, 7, 1091-1107 (2002) · Zbl 1364.93363
[2] Massioni, P.; Verhaegen, M., Distributed control for identical dynamically coupled systems: a decomposition approach, IEEE Trans. Automat. Control, 54, 1, 124-135 (2009) · Zbl 1367.93217
[3] Rogge, J. A.; Aeyels, D., Vehicle platoons through ring coupling, IEEE Trans. Automat. Control, 53, 6, 1370-1377 (2008) · Zbl 1367.93601
[4] Curtain, R. F.; Zwart, H. J., (An Introduction to Infinite-Dimensional Linear Systems Theory. An Introduction to Infinite-Dimensional Linear Systems Theory, Texts in Applied Mathematics, vol. 21 (1995), Springer: Springer New York) · Zbl 0839.93001
[5] Hazewinkel, M., A partial survey of the uses of algebraic geometry in systems and control theory, (Istituto Nazionale di Alta Matematica Francesco Severi Symposia Methematica XXIV (1981)), 245-292 · Zbl 0462.93004
[6] Sontag, E. D., Linear systems over commutative rings: a survey, Ric. Autom., 7, 1-34 (1976)
[7] Brockett, R.; Khaneja, N., On the stochastic control of quantum ensembles, (Djaferis, T.; Schick, I., System Theory: Modeling, Analysis and Control. System Theory: Modeling, Analysis and Control, The Springer International Series in Engineering and Computer Science (2000)), 75-96 · Zbl 0979.93080
[8] Li, J.-S.; Khaneja, N., Control of inhomogeneous quantum ensembles, Phys. Rev. A, 73, 030302 (2006)
[9] Li, J.-S.; Khaneja, N., Ensemble control of Bloch equations, IEEE Trans. Automat. Control, 54, 3, 528-536 (2009) · Zbl 1367.93072
[10] Brockett, R. W., On the control of a flock by a leader, Proc. Steklov Inst. Math., 268, 1, 49-57 (2010) · Zbl 1206.93016
[11] Mergelyan, S. N., On the representation of functions by series of polynomials on closed sets, Dokl. Akad. Nauk SSSR, 78, 405-408 (1951), (in Russian). Translation: Translations Amer. Math. Soc. 3 (1962) 287-293
[12] Trigianni, R., On the lack of exact controllability for mild solutions in Banach spaces, J. Math. Anal. Appl., 50, 438-446 (1975) · Zbl 0305.93013
[13] Fuhrmann, P. A., On weak and strong reachability and controllability of infinite-dimensional linear systems, J. Optim. Theory Appl., 9, 2, 77-89 (1972) · Zbl 0215.30203
[14] Jacob, B.; Partington, J. R., On controllability of diagonal systems with one-dimensional input space, Systems Control Lett., 55, 321-328 (2006) · Zbl 1129.93323
[15] Li, J.-S., Ensemble control of finite-dimensional time-varying linear systems, IEEE Trans. Automat. Control, 56, 2, 345-357 (2011) · Zbl 1368.93035
[16] Kailath, T., Linear Systems (1980), Prentice-Hall, Englewood Cliffs Publ.: Prentice-Hall, Englewood Cliffs Publ. N.J · Zbl 0458.93025
[17] Fuhrmann, P. A., On controllability and observability of systems connected in parallel, IEEE Trans. Circuits Syst., 22, 57 (1975)
[18] Fuhrmann, P. A.; Helmke, U., Reachability, observability and strict equivalence of networks of linear systems, Math. Control Signals Systems, 25, 437-471 (2013) · Zbl 1283.93047
[19] Fuhrmann, P. A., A Polynomial Approach to Linear Algebra (2012), Springer: Springer New York · Zbl 1239.15001
[21] Gaier, D., Lectures on Complex Approximation (1987), Birkhäuser, Boston, Inc. · Zbl 0612.30003
[22] Simmons, G. F., (Introduction to Topology and Modern Analysis. Introduction to Topology and Modern Analysis, International series in pure and applied mathematics (1963), McGraw-Hill, Inc.: McGraw-Hill, Inc. New York) · Zbl 0105.30603
[23] Davis, P. J., Interpolation and Approximation (1963), Blaisdell Pub. Co.: Blaisdell Pub. Co. New York · Zbl 0111.06003
[24] Gzyl, H.; Palacios, J. L., The Weierstrass approximation theorem and large deviations, Amer. Math. Monthly, 104, 650-653 (1997) · Zbl 0887.41008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.